Hamieh, Dr. Alia

Dr. Alia Hamieh
PhD University of British Columbia, MSc American University of Beirut Assistant Professor
Email: Phone:
250-960-5312
Website: Office:
10-2038
Campus:
  • Prince George

Biography

Dr. Hamieh received her PhD in Mathematics from the University of British Columbia in May 2013. She obtained her MSc and BSc in Mathematics from the American University of Beirut. Before joining the Math and Statistics Department at UNBC as an Assistant Professor, Dr. Hamieh was a PIMS Post-doctoral Fellow at the University of Lethbridge (2015-2017) and a Coleman Post-doctoral Fellow at Queen's University (2013-2015).

Research and Expertise

My research interests are in number theory motivated by questions regarding modular forms and special values of L-functions in the number field setting. In fact, my research is primarily focused on questions regarding the nonvanishing, the size and the distribution of such values. During the past eight years, I have studied several problems on the topic of modular forms and the special values of their corresponding L-functions. I continue to pursue these topics with great interest, and I plan to expand the scope of my research by investigating more families of L-functions and exploring the techniques and applications of this subject. In particular, my current research focuses the following topics: non-vanishing of L-functions associated with Hilbert modular forms, value-distribution of logarithms and logarithmic derivatives of L-functions, and mean value theorems for long Dirichlet polynomials.

Research Fields:
  • Mathematics
Areas of Expertise:

Analytic and Algebraic Number Theory, Automorphic Forms, Hilbert Modular Forms, Half-Integral Weight Modular Forms, Special Values of Automorphic L-Functions

Available to supervise graduate students
Supervises in:
  • BSc Mathematics
  • MSc Mathematics
Available to be contacted by the media as a subject matter expert

Selected Publications

Non-vanishing of central values of Rankin-Selberg L-functions of Hilbert modular forms, accepted for publication in Mathematische Zeitschrift (with Naomi Tanabe)

Value-distribution of cubic Hecke L-functions, Journal of Number Theory, Volume 206, 81-122 (2020) (with Amir Akbary)

Non-vanishing of L-functions of Hilbert Modular Forms inside the Critical Strip, Acta Arithmetica, Volume 185, 333-346 (2018) (with Wissam Raji)

Lower bounds for heights in relative Galois extensions, Contributions to Number Theory and Arithmetic Geometry, Springer 2018 (with Shabnam Akhtari, Kevser Aktas, Kirsti Biggs, Kate Petersen and Lola Thompson)

Determining Hilbert modular forms by central values of Rankin-Selberg convolutions: The weight aspect, Ramanujan Journal, Volume 45, Number 3, pp 615--637 (2017) (with Naomi Tanabe)

Determining Hilbert modular forms by central values of Rankin-Selberg convolutions: The level aspect, Transactions of the American Mathematical Society, Volume 396, no. 12, pp 8781- 8797 (2017) (with Naomi Tanabe)

A note on the q-analogues of Dirichlet L-functions, International Journal of Number Theory, Volume 12, no. 3, pp 765-774 (2016) (with Ram Murty)

Special values of anticyclotomic L-functions modulo lambda, Manuscripta Mathematica, Volume 145, no. 3-4, pp 449-472 (2014)

Ternary quadratic forms and half-integral weight modular forms, London Mathematical Society Journal of Computation and Mathematics, Volume 15, pp 418-435 (2012)

Curriculum Vitae

PDF icon alia-hamieh-resume.pdf